Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 24, 2014, 4:53 PM EDT for Herkimer County, New York. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2014, 4:53 PM EDT (20:53 UTC)
- Expired
- May 24, 2014, 5:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 86 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:05 PM EDT | HAIL 0.75 | Frankfort, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS51 KALY 242053
SVRALY
NYC043-242115-
/O.NEW.KALY.SV.W.0008.140524T2053Z-140524T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITY OF ILION...
* UNTIL 515 PM EDT
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF NEWPORT...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKFORT BY 510 PM EDT...
ILION BY 515 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4308 7519 4321 7508 4321 7498 4300 7501
4302 7522 4306 7522
TIME...MOT...LOC 2052Z 006DEG 16KT 4313 7512
$$
IRL2 follow-up statements
137
WWUS51 KALY 242102
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT SAT MAY 24 2014
NYC043-242115-
/O.CON.KALY.SV.W.0008.000000T0000Z-140524T2115Z/
HERKIMER NY-
502 PM EDT SAT MAY 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN HERKIMER COUNTY...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEAR UTICA...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKFORT CENTER...STEWART CORNERS...FRANKFORT HILL AND EAST
SCHUYLER BY 510 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4308 7519 4318 7510 4315 7502 4301 7505
4302 7522 4306 7522
TIME...MOT...LOC 2102Z 006DEG 16KT 4309 7513
$$
IRL898
WWUS51 KALY 242116
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT SAT MAY 24 2014
NYC043-242125-
/O.EXP.KALY.SV.W.0008.000000T0000Z-140524T2115Z/
HERKIMER NY-
516 PM EDT SAT MAY 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HERKIMER COUNTY
HAS EXPIRED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...BUT STILL MAY
PRODUCE SUBSEVERE HAIL UP TO PENNY SIZE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4308 7519 4318 7510 4315 7502 4301 7505
4302 7522 4306 7522
TIME...MOT...LOC 2102Z 006DEG 16KT 4309 7513
$$
IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:52 PM EDT, 1 minute earlier.
Area forecast discussion, May 24, 4:52 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 452 PM EDT SAT MAY 24 2014 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...OFF THE SOUTHERN NEW ENGLAND COAST THROUGH SUNDAY. A WEAK DISTURBANCE ROTATING AROUND THIS SYSTEM WILL BRING SOME SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON...SOME OF WHICH COULD CONTAIN LOCALLY HEAVY DOWNPOURS AND SMALL HAIL. GRADUAL IMPROVEMENT IS EXPECTED FOR SUNDAY AND MONDAY...ALTHOUGH AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT EITHER DAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FOR TONIGHT EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO TAPER OFF THIS EVENING AFTER LOSING THE DAYTIME HEATING. THERE STILL COULD BE A COUPLE OF HEAVY DOWNPOURS AND SMALL HAIL THROUGH EARLY THIS EVENING. MLMUCAPES EARLY THIS AFTERNOON WERE PROJECTED TO BE 1500 TO 2000 J/KG OVER THE ADIRONDACKS. LOWS OVERNIGHT ARE EXPECTED TO BE IN THE 40S TO AROUND 50. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... FOR SUNDAY THE FA WILL CONTINUE TO BE UNDER CYCLONIC FLOW WITH A WARM FRONT DRAPED ACROSS NORTHERN NEW ENGLAND. EXPECT SOME SHOWERS AND A FEW THUNDERSTORMS WITH COVERAGE MUCH LESS THAN THE LAST FEW DAYS. WET BULB ZERO HEIGHTS WILL STILL BE VERY LOW BETWEEN 6200 AND 7500 FT SO SOME PEA SIZE HAIL IS ALSO STILL POSSIBLE. BY SUNDAY NIGHT THE WARM FRONT SHOULD BE WELL TO OUR EAST WITH HIGH PRESSURE NOSING IN FROM THE OHIO VALLEY. HIGHS ON SUNDAY WILL BE IN THE 70S. SUNDAY NIGHT THROUGH THE FIRST HALF OF MONDAY LOOK DRY AS HIGH PRESSURE BUILDS OVER THE FA. ON MONDAY A TROUGH OF LOW PRESSURE WILL ONCE AGAIN FORM ACROSS THE AREA RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON ACROSS THE NORTHERN PORTION OF THE FA. LOWS SUNDAY NIGHT WILL BE IN THE UPPER 40S TO LOWER 50S WITH HIGHS ON MONDAY IN THE MID 70S TO MID 80S. MONDAY NIGHT SHOULD BE MAINLY DRY AFTER THE DAYTIME HEATING IS LOST. LOWS ARE EXPECTED TO BE IN THE 50S TO AROUND 60. TUESDAY LOOKS TO BE ANOTHER VERY ACTIVE DAY WITH DUAL FRONTAL BOUNDARIES ACROSS THE FA. MLMUCAPES RISE TO 600 TO 1800 J/KG ACROSS THE SOUTHERN PORTION OF THE FA TUESDAY AFTERNOON. THUS THE FRONTAL BOUNDARIES SHOULD ACT AS A TRIGGER MECHANISM. EXPECT HIGHS ON TUESDAY TO BE IN THE MID 70S TO MID 80S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... LONG TERM GUIDANCE HAS BEEN RELATIVELY CONSISTENT SHOWING MEAN UPPER TROUGHING OVER EASTERN NORTH AMERICA WITH THE AXIS ALONG THE COAST OR JUST OFFSHORE THROUGH THE PERIOD. HOWEVER...LONG RANGE GUIDANCE HAS BEEN SOMEWHAT INCONSISTENT ABOUT THE DETAILS OF POTENTIAL FORMATION OF UPPER LOWS AROUND OUR REGION...TIMING AND INLAND EXTENT OF POTENTIAL BACKDOOR TYPE FRONTS. IT APPEARS THAT THE GENERAL CONSENSUS AMONG THE LONG TERM GUIDANCE IS THAT A BACKDOOR FRONT WILL SETTLE SOUTH AND WEST OF THE REGION TUE NT OR EARLY WED...WITH HIGH PRESSURE BUILDING SOUTH AND WEST ACROSS NEW ENGLAND. HIGH PRESSURE MAY THEN DOMINATE INTO THU...BEFORE A FAST MOVING DISTURBANCE IN THE NW FLOW ALOFT POSSIBLY BRINGS SOME SHOWERS TO THE REGION BY FRI. DEPENDING ON THE ULTIMATE STRENGTH AND PATH OF THIS DISTURBANCE...A SFC FRONTAL SYSTEM MAY THEN MOVE THROUGH AND TO THE SOUTH OF THE REGION DURING THIS TIME PERIOD. HERE ARE SOME SPECIFICS... TUE NT-WED...SOME LINGERING SHOWERS AND THUNDERSTORMS COULD OCCUR AT LEAST INTO TUE EVENING...IF NOT LONGER...DEPENDING ON THE FORWARD MOVEMENT OF THE SOUTHWARD MOVING FRONT. HOWEVER...LOW LEVEL MOISTURE MAY LINGER AND/OR POOL ON THE COOL SIDE OF THE BOUNDARY WITH A DEVELOPING E/SE LOW LEVEL FLOW...WHICH COULD AT LEAST ALLOW CLOUDS TO LINGER WELL INTO WED...IF NOT ALSO CAUSE SOME PATCHY DRIZZLE. FOR NOW...WILL KEEP MOSTLY CLOUDY SKIES FOR MOST AREAS S AND E OF ALBANY THROUGH WED AFTN...BEFORE CLEARING FROM THE N AND E. TEMPS TUE NT/WED AM SHOULD BE MAINLY IN THE 50S...WITH SOME 40S POSSIBLE ACROSS SOME HIGHER ELEVATIONS. ON WED...MAX TEMPS ARE EXPECTED TO REACH THE LOWER 70S IN VALLEYS...WITH 60S MAINLY ACROSS HIGHER ELEVATIONS...COOLEST ACROSS THE SOUTHERN GREENS AND BERKSHIRES. WED NT-THU NT...ASSUMING THE TIMING OF UPPER LEVEL AND SFC FEATURES REMAIN CONSISTENT WITH CURRENT MODEL PROJECTIONS...IT APPEARS THAT GENERALLY FAIR CONDITIONS SHOULD PREVAIL DURING THIS TIME PERIOD. TEMPS SHOULD FALL INTO THE LOWER/MID 50S IN VALLEYS...WITH 40S ACROSS HIGHER TERRAIN. DAYTIME MAX TEMPS SHOULD REACH THE LOWER/MID 70S ON THU...WITH 65-70 ACROSS HIGHER ELEVATIONS. FRI-SAT...AN UPPER LEVEL DISTURBANCE MAY PASS SOMEWHERE NORTH AND EAST OF THE REGION SOMETIME LATE FRI OR FRI NT. A TROUGH AND/OR COLD FRONT ASSOCIATED WITH THIS FEATURE SHOULD PASS THROUGH SOMETIME FRI. THIS MAY ALLOW FOR ISOLATED TO SCATTERED SHOWERS ACROSS THE REGION...AND...PERHAPS SOME THUNDER DEPENDING ON INSTABILITY. SHOWERS MAY THEN SHIFT SOUTH OF THE REGION FOR SAT...BUT THIS IS HIGHLY DEPENDENT ON HOW FAR SOUTH THE DISTURBANCE...AND ASSOCIATED SFC FRONT REACHES. MAX TEMPS ON FRI SHOULD REACH THE MID 70S IN VALLEYS BOTH DAYS...WITH MAINLY 50S FOR FRI NT/SAT AM MINS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THE COMBINATION OF DAYTIME HEATING...VERY COLD AIR ALOFT...AND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND SOME POSSIBLE THUNDERSTORMS THIS AFTERNOON. INITIALLY...MOST OF THE ACTIVITY SHOULD REMAIN WEST OF THE TAF SITES. HOWEVER...THEY MAY TREND/EXPAND SLIGHTLY FURTHER EAST AND SOUTH BETWEEN 19Z-21Z. SO...HAVE INCLUDED MENTION OF VCTS AT MOST TAF SITES FOR A SEVERAL HOUR PERIOD THIS AFTERNOON. ANY THUNDERSTORMS MAY CONTAIN LOCALLY VERY HEAVY RAIN...AND PERHAPS HAIL. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL COVERAGE A FEW HOURS AFTER SUNSET...AND END BY MIDNIGHT. SKIES SHOULD CLEAR OUT SHORTLY THEREAFTER. FOR ANY AREAS WHICH RECEIVE HEAVY RAINFALL THIS AFTERNOON...THE POTENTIAL FOR FOG/LOW STRATUS DEVELOPMENT WILL BE ELEVATED...ESP BETWEEN ROUGHLY 08Z-11Z/SUN. WILL HINT AT THIS POTENTIAL WITH MVFR VSBYS AND FEW-SCT CLOUDS AROUND 300-500 FT AGL DURING THIS TIME PERIOD...UNTIL CONFIDENCE INCREASES THAT MORE SOLID IFR CONDITIONS INCREASES. AFTER ANY EARLY AM STRATUS/FOG....VFR CONDITIONS WILL OCCUR SUNDAY MORNING THROUGH 18Z. LIGHT NORTH TO NORTHEAST WINDS AT LESS THAN 8 KT WILL BECOME LIGHT/VARIABLE AROUND OR JUST AFTER SUNSET. WINDS WILL BECOME MAINLY W TO NW AT LESS THAN 8 KT AFTER SUNRISE SUNDAY...ALTHOUGH LOCAL TOPOGRAPHICAL EFFECTS MAY ALLOW FOR A MORE S OR SE WIND COMPONENT AT KGFL. WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MEMORIAL DAY: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. TUESDAY NIGHT TO WEDNESDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA. && .FIRE WEATHER... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...OFF THE SOUTHERN NEW ENGLAND COAST THROUGH SUNDAY. A WEAK DISTURBANCE ROTATING AROUND THIS SYSTEM WILL BRING SOME SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON...SOME OF WHICH COULD CONTAIN LOCALLY HEAVY DOWNPOURS AND SMALL HAIL. GRADUAL IMPROVEMENT IS EXPECTED FOR SUNDAY AND MONDAY...ALTHOUGH AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT EITHER DAY. && .HYDROLOGY... A VERY ACTIVE PERIOD WILL CONTINUE INTO SUNDAY BEFORE SOME DRIER WEATHER OCCURS SUNDAY NIGHT INTO THE FIRST HALF OF MONDAY. THERE WILL BE A CHANCE FOR SOME SHOWERS AND PERHAPS A THUNDERSTORM ACROSS NORTHERN AREAS ON MONDAY. TUESDAY LOOKS TO BE VERY ACTIVE AS MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A SERIES OF FRONTAL BOUNDARIES IMPACT THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE ON TUESDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/11 NEAR TERM...11 SHORT TERM...11 LONG TERM...KL/NAS AVIATION...KL/NAS FIRE WEATHER...HWJIV/11 HYDROLOGY...11
Hazardous weather outlook, May 24, 8:14 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 814 AM EDT SAT MAY 24 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 814 AM EDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY EVENING. THUNDERSTORMS MIGHT CONTAIN SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM NORTH TO SOUTH AROUND AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 2:30 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT SAT MAY 24 2014
NYZ038>040-241900-
MONTGOMERY NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
230 PM EDT SAT MAY 24 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
DOLGEVILLE...OR ABOUT OVER LITTLE FALLS...AND MOVING SOUTH AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
LITTLE FALLS BY 235 PM EDT
6 MILES EAST OF JORDANVILLE BY 245 PM EDT
LAT...LON 4318 7479 4318 7476 4284 7466 4283 7467
4289 7486 4289 7488 4284 7488 4282 7490
4285 7496 4316 7500
TIME...MOT...LOC 1829Z 351DEG 34KT 4308 7486
LFMSpecial weather statement, May 24, 2:35 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT SAT MAY 24 2014 NYZ033-039-082-241900- HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 235 PM EDT SAT MAY 24 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING AROUND HALF INCH HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES NORTH OF CAROGA LAKE...OR ABOUT 18 MILES NORTHWEST OF GLOVERSVILLE...AND MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 300 PM EDT LAT...LON 4305 7433 4303 7464 4346 7470 4349 7441 TIME...MOT...LOC 1835Z 354DEG 13KT 4326 7452 LFM
Special weather statement, May 24, 2:59 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT SAT MAY 24 2014
NYZ038-241930-
SOUTHERN HERKIMER NY-
259 PM EDT SAT MAY 24 2014
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING AROUND HALF INCH HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
MIDDLEVILLE...OR ABOUT 8 MILES NORTH OF HERKIMER...AND MOVING SOUTH
AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
FRANKFORT BY 320 PM EDT
HERKIMER BY 325 PM EDT
MOHAWK...ILION...LITTLE FALLS AND 7 MILES NORTH OF JORDANVILLE BY 330
PM EDT
LAT...LON 4322 7508 4325 7492 4294 7475 4286 7477
4289 7487 4284 7488 4282 7492 4290 7509
4289 7511 4289 7513 4315 7514
TIME...MOT...LOC 1859Z 344DEG 14KT 4314 7500
LFMSpecial weather statement, May 24, 4:11 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT SAT MAY 24 2014
NYZ032-033-038-242045-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
411 PM EDT SAT MAY 24 2014
...A CLUSTER OF STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
LIGHTNING...HEAVY RAIN...AND PEA SIZE HAIL. THESE STORMS WERE
LOCATED NEAR OHIO...OR ABOUT 7 MILES EAST OF HINCKLEY...AND MOVING
SOUTH AT 15 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
COLD BROOK BY 440 PM EDT
NEWPORT...POLAND AND 6 MILES NORTH OF MIDDLEVILLE BY 445 PM EDT
LAT...LON 4322 7508 4326 7516 4330 7515 4331 7512
4334 7509 4347 7510 4347 7483 4298 7491
4303 7522 4306 7522
TIME...MOT...LOC 2010Z 004DEG 11KT 4333 7499
IRLSpecial weather statement, May 24, 4:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT SAT MAY 24 2014
NYZ038-242115-
SOUTHERN HERKIMER NY-
442 PM EDT SAT MAY 24 2014
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ILION...AND
MOVING SOUTH AT 20 MPH.
RAINFALL RATES UP TO ONE INCH PER HOUR WILL ALSO ACCOMPANY THIS
THUNDERSTORM LEADING TO PONDING OF WATER ON ROADWAYS.
THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 450 PM EDT
6 MILES WEST OF JORDANVILLE BY 455 PM EDT
7 MILES EAST OF WEST WINFIELD BY 500 PM EDT
LAT...LON 4305 7490 4282 7491 4290 7509 4285 7514
4285 7521 4289 7522 4292 7521 4304 7522
TIME...MOT...LOC 2042Z 355DEG 16KT 4296 7507
IRLSpecial weather statement, May 24, 4:51 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT SAT MAY 24 2014
NYZ043-053-054-084-VTZ013-242145-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
451 PM EDT SAT MAY 24 2014
...A STRONG THUNDERSTORM IN
WESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
EASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
EXTREME NORTHEAST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SALEM...AND MOVING
SOUTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
SALEM BY 510 PM EDT
CAMBRIDGE...7 MILES WEST OF SHAFTSBURY AND 9 MILES NORTH OF HOOSICK
FALLS BY 545 PM EDT
LAT...LON 4284 7320 4290 7356 4335 7336 4334 7325
4332 7325 4332 7315 4331 7312 4330 7312
TIME...MOT...LOC 2050Z 013DEG 15KT 4325 7326The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:40 PM EDT | Special Weather Statement | ALY | Montgomery | 50 min |
| May 24, 1:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 55 min |
| May 24, 1:35 PM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| May 24, 1:42 PM EDT | Flash Flood Warning | ALY | Fulton, Herkimer, Montgomery | 6 hr |
| May 24, 1:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 24, 2:05 PM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| May 24, 2:15 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| May 24, 2:30 PM EDT | Special Weather Statement | ALY | Montgomery | 30 min |
| May 24, 2:35 PM EDT | Special Weather Statement | ALY | Fulton | 25 min |
| May 24, 2:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 24, 3:55 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer | 3 hr |
| May 24, 4:11 PM EDT | Special Weather Statement | ALY | Oneida | 34 min |
| May 24, 4:42 PM EDT | Special Weather Statement | ALY | Otsego | 33 min |
| May 24, 5:15 PM EDT | Special Weather Statement | ALY | Otsego | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.